Skip to main content

A Variational Approach to the Financial Problem with Insolvencies and Analysis of the Contagion

  • 658 Accesses

Part of the Springer Optimization and Its Applications book series (SOIA,volume 154)

Abstract

In this chapter we improve some results in literature on the general financial equilibrium problem related to individual entities, called sectors, which invest in financial instruments as assets and as liabilities. Indeed the model, studied in the chapter, takes into account the insolvencies and we analyze how these insolvencies affect the financial problem. For this improved model we describe a variational inequality for which we provide an existence result. Moreover, we study the dual Lagrange problem, in which the Lagrange variables, which represent the deficit and the surplus per unit, appear and an economical indicator is provided. Finally, we perform the contagion by means of the deficit and surplus variables. As expected, the presence of the insolvencies makes it more difficult to reach the financial equilibrium and increases the risk of a negative contagion for all the systems.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-030-31339-5_2
  • Chapter length: 24 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   139.00
Price excludes VAT (USA)
  • ISBN: 978-3-030-31339-5
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   179.99
Price excludes VAT (USA)
Hardcover Book
USD   179.99
Price excludes VAT (USA)
Fig. 1

References

  1. A. Barbagallo, P. Daniele, S. Giuffrè, A. Maugeri, Variational approach for a general financial equilibrium problem: The Deficit Formula, the Balance Law and the Liability Formula. A path to the economy recovery. Eur. J. Oper. Res. 237(1), 231–244 (2014)

    CrossRef  Google Scholar 

  2. J.M. Borwein, V. Jeyakumar, A.S. Lewis, M. Wolkowicz, Constrained approximation via convex programming, University of Waterloo (1988). Preprint

    Google Scholar 

  3. R.I. Bot, E.R. Csetnek, A. Moldovan, Revisiting some duality theorems via the quasirelative interior in convex optimization. J. Optim. Theory Appl. 139(1), 67–84 (2008)

    MathSciNet  CrossRef  Google Scholar 

  4. V. Caruso, P. Daniele, A network model for minimizing the total organ transplant costs. Eur. J. Oper. Res. 266(2), 652–662 (2018)

    MathSciNet  CrossRef  Google Scholar 

  5. G. Colajanni, P. Daniele, S. Giuffrè, A. Nagurney, Cybersecurity investments with nonlinear budget constraints and conservation laws: variational equilibrium, marginal expected utilities, and Lagrange multipliers. Int. Trans. Oper. Res. 25(5), 1415–1714 (2018)

    MathSciNet  CrossRef  Google Scholar 

  6. G. Colajanni, P. Daniele, S. Giuffrè, A. Maugeri, Nonlinear duality in Banach spaces and applications to finance and elasticity, in Applications of Nonlinear Analysis, ed. by Th. M. Rassias. Springer Optimization and Its Applications, vol. 134 (Springer, New York, 2018), pp. 101–139

    CrossRef  Google Scholar 

  7. P. Daniele, Dynamic Networks and Evolutionary Variational Inequalities (Edward Elgar Publishing, Cheltenham, 2006)

    MATH  Google Scholar 

  8. P. Daniele, Evolutionary variational inequalities and applications to complex dynamic multi-level models. Transport. Res. Part E 46, 855–880 (2010)

    CrossRef  Google Scholar 

  9. P. Daniele, S. Giuffrè, General infinite dimensional duality and applications to evolutionary network equilibrium problems. Optim. Lett. 1, 227–243 (2007)

    MathSciNet  CrossRef  Google Scholar 

  10. P. Daniele, S. Giuffrè, Random variational inequalities and the random traffic equilibrium problem. J. Optim. Theory Appl. 167(1), 363–381 (2015)

    MathSciNet  CrossRef  Google Scholar 

  11. P. Daniele, S. Giuffrè, S. Pia, Competitive financial equilibrium problems with policy interventions. J. Ind. Manag. Optim. 1(1), 39–52 (2005)

    MathSciNet  CrossRef  Google Scholar 

  12. P. Daniele, S. Giuffrè, G. Idone, A. Maugeri, Infinite dimensional duality and applications. Math. Ann. 339, 221–239 (2007)

    MathSciNet  CrossRef  Google Scholar 

  13. P. Daniele, S. Giuffrè, A. Maugeri, Remarks on general infinite dimensional duality with cone and equality constraints. Commun. Appl. Anal. 13(4), 567–578 (2009)

    MathSciNet  MATH  Google Scholar 

  14. P. Daniele, S. Giuffrè, M. Lorino, A. Maugeri, C. Mirabella, Functional inequalities and analysis of contagion in the financial networks, in Handbook of Functional Equations - Functional Inequalities, ed. by Th.M. Rassias. Optimization and Its Applications, vol. 95 (Springer, New York, 2014), pp. 129–146

    MATH  Google Scholar 

  15. P. Daniele, S. Giuffrè, A. Maugeri, F. Raciti, Duality theory and applications to unilateral problems. J. Optim. Theory Appl. 162(3), 718–734 (2014)

    MathSciNet  CrossRef  Google Scholar 

  16. P. Daniele, S. Giuffrè, M. Lorino, Functional inequalities, regularity and computation of the deficit and surplus variables in the financial equilibrium problem. J. Glob. Optim. 65, 575–596 (2016)

    MathSciNet  CrossRef  Google Scholar 

  17. P. Daniele, M. Lorino, C. Mirabella, The financial equilibrium problem with a Markowitz-type memory term and adaptive, constraints. J. Optim. Theory Appl. 171, 276–296 (2016)

    MathSciNet  CrossRef  Google Scholar 

  18. K. Forbes, The “Big C”: Identifying contagion. NBER Working Paper No. 18465, 2012

    Google Scholar 

  19. S. Giuffrè, Strong solvability of boundary value contact problems. Appl. Math. Optim. 51(3), 361–372 (2005)

    MathSciNet  CrossRef  Google Scholar 

  20. S. Giuffrè, A. Maugeri, New results on infinite dimensional duality in elastic-plastic torsion. Filomat 26(5), 1029–1036 (2012)

    MathSciNet  CrossRef  Google Scholar 

  21. S. Giuffrè, A. Maugeri, Lagrange multipliers in elastic-plastic torsion, in AIP Conference Proceedings, Rodi, September 2013, vol. 1558, pp. 1801–1804

    Google Scholar 

  22. S. Giuffrè, A. Maugeri, A measure-type Lagrange multiplier for the elastic-plastic torsion. Nonlinear Anal. 102, 23–29 (2014)

    MathSciNet  CrossRef  Google Scholar 

  23. S. Giuffrè, S. Pia, Weighted traffic equilibrium problem in non pivot Hilbert spaces with long term memory, in AIP Conference Proceedings, Rodi, September 2010, vol. 1281, 2010, pp. 282–285

    Google Scholar 

  24. S. Giuffrè, G. Idone, A. Maugeri, Duality theory and optimality conditions for generalized complementary problems. Nonlinear Anal. 63, e1655–e1664 (2005)

    CrossRef  Google Scholar 

  25. S. Giuffrè, A. Maugeri, D. Puglisi, Lagrange multipliers in elastic-plastic torsion problem for nonlinear monotone operators. J. Differ. Equ. 259(3), 817–837 (2015)

    MathSciNet  CrossRef  Google Scholar 

  26. S. Giuffrè, A. Pratelli, D. Puglisi, Radial solutions and free boundary of the elastic-plastic torsion problem. J. Convex Anal. 25(2), 529–543 (2018)

    MathSciNet  MATH  Google Scholar 

  27. R.B. Holmes, Geometric Functional Analysis (Springer, Berlin, 1975)

    MATH  Google Scholar 

  28. G. Idone, A. Maugeri, Generalized constraints qualification and infinite dimensional duality. Taiwan. J. Math. 13, 1711–1722 (2009)

    MathSciNet  CrossRef  Google Scholar 

  29. V. Jeyakumar, H. Wolkowicz, Generalizations of slater constraint qualification for infinite convex programs. Math. Program. 57, 85–101 (1992)

    MathSciNet  CrossRef  Google Scholar 

  30. A. Maugeri, D. Puglisi, On nonlinear strong duality and the infinite dimensional Lagrange multiplier rule. J. Nonlinear Convex Anal. 18(3), 369–378 (2017)

    MathSciNet  MATH  Google Scholar 

  31. H.M. Markowitz, Portfolio selection. J. Finan. 7, 77–91 (1952)

    Google Scholar 

  32. H.M. Markowitz, Portfolio Selection: Efficient Diversification of Investments (Wiley, New York, 1959)

    Google Scholar 

  33. A. Maugeri, F. Raciti, Remarks on infinite dimensional duality. J. Global Optim. 46, 581–588 (2010)

    MathSciNet  CrossRef  Google Scholar 

  34. A. Maugeri, L. Scrimali, New approach to solve convex infinite-dimensional bilevel problems: application to the pollution emission price problem. J. Optim. Theory Appl. 169(2), 370–387 (2016)

    MathSciNet  CrossRef  Google Scholar 

  35. A. Nagurney, J. Dong, M. Hughes, Formulation and computation of general financial equilibrium. Optimization 26, 339–354 (1992)

    MathSciNet  CrossRef  Google Scholar 

  36. R.T. Rockafellar, Conjugate duality and optimization, in Conference board of the Mathematical Science Regional Conference Series in Applied Mathematics, vol. 16 (Society for Industrial and Applied Mathematics, Philadelphia, 1974)

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Patrizia Daniele .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2019 Springer Nature Switzerland AG

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Cappello, G., Daniele, P., Giuffrè, S., Maugeri, A. (2019). A Variational Approach to the Financial Problem with Insolvencies and Analysis of the Contagion. In: Rassias, T., Pardalos, P. (eds) Mathematical Analysis and Applications. Springer Optimization and Its Applications, vol 154. Springer, Cham. https://doi.org/10.1007/978-3-030-31339-5_2

Download citation